Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 145, NWS Topeka, KS

June 12, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Jun 12, 2002, 6:30 AM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2002, 6:30 AM CDT (11:30 UTC)
Expired
Jun 12, 2002, 7:15 AM CDT
In force
45 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:23 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 12, 3:23 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
323 AM CDT WED JUN 12 2002

CONCERNS ARE RAIN CHCS THRU THIS EVENING AND AMT OF COOLING IN
TEMPERATURES.

NICE UPPER WAVE MOVING INTO THE AREA BY THIS AFTERNOON AS PRESENTLY
DEPICTED BY THE LATEST RUCII MODEL OVER SOUTHEAST COLORADO. THIS
WAVE LIKELY ENHANCING CONVECTION OVER THE HIGH PLAINS ATTM. AS THIS
WAVE APCHS AREA LATER TODAY...SHOWERS/TSTMS SHOULD ONCE AGAIN RETURN.
MAY NOT HAVE THE INTENSITY OF YESTERDAY...BUT STILL COULD BE A FEW
STG STORMS GIVEN UPPER DYNAMICS.

AFTER THIS EVENING...COLD FRONT SHOULD PUSH WELL SOUTH OF AREA
SHUTTING OFF PCPN FOR A FEW DAYS. MUCH COOLER AND DRYER TOO. RATHER
CHILLY BY TMRW NIGHT...WITH FCST LOWS WITHIN 10 DEGREES OF RECORDS.
NORTHWEST FLOW CONTINUES INTO THE WEEKEND WITH MODERATE TEMPERATURES
AND SOME CHC FOR PCPN WITH WAVES EMBEDDED IN NORTHWEST FLOW.

TEMPERATURES CLOSE TO MOS THROUGHOUT.

.TOP...NONE

In the hours before

Local storm report, Jun 12, 12:50 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1250 AM CDT WED JUN 12 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0406 AM    JAMESTOWN                 KS    .75 INCH HAIL
06/11/02   CLOUD                           PUBLIC REPORTED DIME
                                           SIZE HAIL

0452 PM    4 N ADA                   KS    .75 INCH HAIL
06/11/02   OTTAWA                          PUBLIC REPORTED DIME
                                           SIZE HAIL

0513 PM    1 NNE GLASCO              KS    .88 INCH HAIL
06/11/02   CLOUD                           PUBLIC REPORTED NICKEL
                                           SIZE HAIL

0530 PM    8 ESE CONCORDIA           KS    1.75 INCH HAIL
06/11/02   CLOUD

0645 PM    4 ESE JUNCTION CITY       KS    .75 INCH HAIL
06/11/02   GEARY                           PUBLIC REPORTED DIME
                                           SIZE HAIL

0659 PM    2 NE OGDEN                KS    60 MPH TSTM GUST
06/11/02   RILEY                           TRAINED SPOTTER
                                           REPORTED 60 MPH WINDS

0722 PM    9 N MORROWVILLE           KS    .88 INCH HAIL
06/11/02   WASHINGTON

0812 PM    7 E ALTA VISTA            KS    .75 INCH HAIL
06/11/02   WABAUNSEE                       PUBLIC REPORTED DIME
                                           SIZE HAIL

0845 PM    13 S ALMA                 KS    60 MPH TSTM GUST
06/11/02   WABAUNSEE                       TREE DOWN AND 60 MPH
                                           WINDS REPORTED BY LAW
                                           ENFORCEMENT

0905 PM    5 N TOPEKA                KS    WIND DAMAGE
06/11/02   SHAWNEE                         TREE BLOWN DOWN

0915 PM    AUBURN                    KS    60 MPH TSTM GUST
06/11/02   SHAWNEE                         TRAINED SPOTTER
                                           REPORTED TREE BRANCHES
                                           DOWN IN AUBURN.

0925 PM    SCRANTON                  KS    60 MPH TSTM GUST
06/11/02   OSAGE

0930 PM    2 W OVERBROOK             KS    60 MPH TSTM GUST
06/11/02   OSAGE

0935 PM    6 SW EMPORIA              KS    70 MPH TSTM GUST
06/11/02   LYON                            REPORTED BY SPOTTER.

0955 PM    7 W CENTROPOLIS           KS    60 MPH TSTM GUST
06/11/02   FRANKLIN                        REPORTED BY A SPOTTER.

0957 PM    1 SE LAWRENCE             KS    66 MPH TSTM GUST
06/11/02   DOUGLAS                         REPORTED BY SPOTTER ON
                                           SOUTHEAST SIDE OF
                                           LAWRENCE.
Special weather statement, Jun 12, 5:30 AM CDT, 1 hour before
KSZ008>012-020>024-026-034>040-054>056-058-059-122100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
530 AM CDT WED JUN 12 2002

STORM SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHCENTRAL AND
NORTHEAST KANSAS THIS AFTERNOON.

THUNDERSTORMS WILL BE DEVELOPING OVER THE AREA LATER THIS MORNING OR
EARLY THIS AFTERNOON. A STRONG UPPER AIR DISTURBANCE MOVING OVER THE
AREA MAY PUSH THE STORMS TO SEVERE LEVELS. LARGE HAIL AND STRONG
WINDS WILL BE THE MAIN THREAT FROM THE DEVELOPING THUNDERSTORMS.

STAY TUNED TO NOAA RADIO OR LOCAL BROADCAST MEDIA FOR LATER WEATHER
UPDATES.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:18 PM CDTSevere Thunderstorm WarningTOP42 min
Jun 11, 9:10 PM CDTSevere Thunderstorm WarningTOP70 min
Jun 11, 9:22 PM CDTSevere Thunderstorm WarningTOP68 min
Jun 11, 10:21 PM CDTSevere Thunderstorm WarningTOP9 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.